Indiana, 2005Flash Flooding in Indiana, September 24, 2005
September 24, 2005 · NWS IND · 2 events in 2 counties and zones
Slow-moving early morning thunderstorms on 24 September 2005 dumped heavy rain in some locations across central Indiana, closing city streets in Muncie and causing mudslides near Martinsville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow-moving early morning thunderstorms on 24 September 2005 dumped heavy rain in some locations across central Indiana, closing city streets in Muncie and causing mudslides near Martinsville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Sep 24, 3:15 AM EST, 30 minutes earlier.
Area forecast discussion, Sep 24, 3:15 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 AM EST SAT SEP 24 2005
.DISCUSSION...
MAIN FORECAST CONCERNS WILL BE TIMING AND COVERAGE FOR THUNDERSTORM
CHANCES TODAY THROUGH MONDAY. ALSO HIGH TEMPERATURES TODAY SOMEWHAT
OF A CONCERN TOO.
STATIONARY FRONT ACROSS NORTHERN KENTUCKY WAS BECOMING QUITE DIFFUSE
AS HIGH PRESSURE JUST NORTHEAST OF GREAT LAKES CONTINUED TO MOVE
SLOWLY EASTWARD. WIND PROFILER AND MODEL DATA INDICATED A LIGHT
SOUTHERLY FLOW AT 850 MB. THIS COMBINED WITH A WEAK S/W MOVING EAST
ACROSS OUR REGION WAS HELPING TO GENERATE SCATTERED THUNDERSTORMS
ACROSS OUR REGION.
THIS S/W WILL MOVE EAST OF US TODAY AND MODELS INDICATE A LESSENING
OF THE WARM ADVECTION AT 850 DURING THE DAY. SO THUNDERSTORMS SHOULD
DIMINISH AND POSSIBLY END LATER LATER THIS MORNING. NAM SHOWS BASED
CAPES UP TO 1500 J/KG AND VERY LITTLE CAP BY AFTERNOON. THIS IS
PROBABLY OVERDONE BUT THERE IS ALREADY A 20% CHANCE OF THUNDERSTORMS
WILL KEEP THAT GOING FOR THIS AFTERNOON MOST AREAS. SINCE FAR
SOUTHWEST AREAS ARE SOUTH OF INSTABILITY AXIS WILL GO DRY THERE
TODAY.
THERE IS QUITE A BIT OF DIFFERENCE BETWEEN NAM AND GFS. GFS BRINGS
A SWATH OF MOISTURE UP FROM RITA VERY QUICKLY INTO OUR AREA ON
SUNDAY. NAM IS SLOWER AND WILL LEAN FORECAST MORE THAT WAY AS WITH
REMAINS OF RITA STALLING OVER NORTHEAST TEXAS GFS SEEMS TOO QUICK
MOVING MOISTURE OUR WAY. NAM IS SLOWER MOVING IN MOISTURE BUT IT
ALSO SLOWER WITH COLD FRONT AS WELL. THUS HIGHER POPS SHOULD LAST
LONGER ON MONDAY. WILL MENTION A SLIGHT CHANCE OF SHOWERS SOUTHEAST
MONDAY EVENING TOO.
STATIONARY FRONT OVER KENTUCKY SHOULD DISSIPATE BY THIS EVENING.
MODELS ARE TRENDING A LITTLE WARMER TODAY. HOWEVER NAM MAY BE A
LITTLE TOO QUICK TO WASH OUT FRONT SO WILL GO CLOSER TO SLIGHTLY
COOLER MAV TEMPERATURES TODAY. AFTER TODAY WILL GO BETWEEN MAV AND
MET TEMPERATURES MOST PERIODS.
EXTENDED FORECAST LOOK OK...WILL NOT MAKE ANY SIGNIFICANT CHANGES
THERE.
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
JEH
Hazardous weather outlook, Sep 23, 3:02 PM EST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
302 PM EST FRI SEP 23 2005
INZ021-028>031-035>049-051>057-060>065-067>072-241100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
302 PM EST FRI SEP 23 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT. NO SEVERE STORMS ARE
EXPECTED...ALTHOUGH FREQUENT LIGHTNING AND GUSTY WINDS ARE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY AND AGAIN ON
WEDNESDAY AND WEDNESDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED ON
SATURDAY. IT IS TOO EARLY TO TELL WHETHER ANY SEVERE WEATHER WILL
OCCUR SUNDAY MONDAY OR WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
KOCH
Flash Flood, Morgan
- When
- September 24, 3:45 AM EST to 5:45 AM EST
- Where
- Morgan County, 1 mi N of Martinsville
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.450, -86.433
Heavy rain of 3 to 5 inches from slow-moving thunderstorms over Morgan County caused flash flooding over Centerton and Blue Bluff Roads near Martinsville. The heavy rain caused mudslides in at least two locations on Blue Bluff Road. One mudslide occurred near a home, damaging two vehicles. Damage amounts are estimated.
Flash Flood, Delaware
- When
- September 24, 4:00 AM EST to 6:00 AM EST
- Where
- Delaware County, Muncie
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.183, -85.400
Several city streets in Muncie were underwater.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, September 24 to 25, 20053 injured · $1.1 million · F3 · 2 events
- Tornadoes in Mississippi, September 24, 20051 death · 2 injured · $100,000 · F1 · 2 events
- Tornadoes in Mississippi, September 24, 20053 injured · $3.2 million · F2 · 2 events
- Tornadoes in Mississippi, September 24, 2005$2.2 million · F2 · 2 events
- Tornado in Mississippi, September 24, 2005$1.0 million · F2 · 1 event
- Tornadoes in Mississippi, September 24, 2005$925,000 · F2 · 2 events
- Tornado in Mississippi, September 24, 2005$680,000 · F2 · 1 event
- Hurricane in Texas, September 24, 20051 death · 4 events
- Rip Current in Florida, September 24, 20051 death · 1 event
- Hurricane in Louisiana, September 24 to 25, 2005$8.8 million · 9 events
- Hurricane in Mississippi, September 24 to 25, 2005$2.8 million · 24 events
- Tornado in Arkansas, September 24, 20055 injured · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474966, 5474965.